1550P - Risk of gastrointestinal toxicities in patients with solid tumors treated with lapatinib; a meta analysis

Date 28 September 2014
Event ESMO 2014
Session Poster Display session
Topics Anti-Cancer Agents & Biologic Therapy
Complications of Treatment
Presenter Omar Abdel-Rahman
Citation Annals of Oncology (2014) 25 (suppl_4): iv517-iv541. 10.1093/annonc/mdu356
Authors O. Abdel-Rahman, M. Fouad
  • Oncology, Ain Shams university Faculty of medicine, 11361 - Cairo/EG

Abstract

Aim

We performed a systematic review and meta-analysis of gastrointestinal adverse events associated with lapatinib.

Methods

Eligible studies included randomized phase II and III trials of patients with solid tumors on lapatinib; describing events of diarrhea, nausea, vomiting, stomatitis and abdominal pain.

Results

Our search strategy yielded 380 potentially relevant citations on lapatinib from Pubmed/Medline, CENTRAL Cochrane registry and ASCO meeting library. After exclusion of ineligible studies, a total of 19 clinical trials were considered eligible for the meta-analysis. The RR of all-grade diarrhea, nausea, vomiting, stomatitis and abdominal pain were 3.44 (95% CI 2.55-4.64; p < 0.00001), 1.27 (95% CI 1.08- 1.49; p < 0.004), 1.29 (95% CI 1.11- 1.51; p =0.001), 1.45 (95% CI 0.98-2.16 p < 0.003), 0.90 [0.57, 1.41] (95% CI 0.57-1.41; p = 0.65); respectively. Exploratory subgroup analysis showed no effect of treatment regimen on the RR of the relevant adverse events.

Conclusions

Our meta-analysis has demonstrated that lapatinib is associated with a significantly increased risk of all-grade diarrhea, nausea and vomiting. Clinicians should be aware of these risks and perform regular clinical monitoring.

Disclosure

All authors have declared no conflicts of interest.